Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 52, NWS Dodge City, KS

May 5, 2008Barber County, Comanche County, Pratt County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 5, 2008, 10:11 PM CDT for Barber County, Comanche County, Pratt County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2008, 10:11 PM CDT (03:11 UTC)
Expired
May 5, 2008, 11:00 PM CDT
In force
49 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Barber County, KS, Comanche County, KS, Pratt County, KS

The radar

The Vance AFB radar (KVNX), 83 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 10:15 PM CDTTSTM WND DMG1 N Lake City, KSFIRE FIGHTER REPORTED THAT THE ROOF WAS BLOWN OFF OF HIS HOUSE.
May 5, 10:20 PM CDTTSTM WND GST 6012 Wsw Medicine Lodge, KSWINDS AT LEAST 60 MPH
May 5, 10:40 PM CDTHAIL 0.758 Wnw Medicine Lodge, KSWINDS EST 35-40 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 2:40 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 060312
SVRDDC
KSC007-033-151-060400-
/O.NEW.KDDC.SV.W.0052.080506T0311Z-080506T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1011 PM CDT MON MAY 5 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN PRATT COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1100 PM CDT

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM COATS TO 7 MILES SOUTH OF LAKE CITY TO 3 MILES WEST OF
  AETNA...MOVING SOUTHEAST AT 26 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COATS...
  LAKE CITY...
  SAWYER...
  MEDICINE LODGE...
  ISABEL...
  HARDTNER...
  RURAL RESIDENCES OF BARBER...SOUTHEASTERN COMANCHE AND SOUTHERN
  PRATT COUNTIES.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR NORTHEASTERN 
COMANCHE...NORTHWESTERN BARBER...AND SOUTHEASTERN PRATT COUNTIES.

LAT...LON 3711 9922 3731 9898 3754 9896 3752 9844
      3707 9846 3698 9865 3699 9893
TIME...MOT...LOC 0311Z 298DEG 23KT 3749 9883 3725 9883
          3707 9901

$$

UMSCHEID
1 follow-up statement
000 
WWUS53 KDDC 060325
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1024 PM CDT MON MAY 5 2008

KSC007-033-151-060400-
/O.CON.KDDC.SV.W.0052.000000T0000Z-080506T0400Z/
PRATT KS-BARBER KS-COMANCHE KS-
1024 PM CDT MON MAY 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EAST CENTRAL COMANCHE...BARBER AND SOUTHERN PRATT COUNTIES...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF SAWYER TO 10 MILES SOUTH OF LAKE
CITY TO 4 MILES SOUTHEAST OF AETNA...MOVING SOUTHEAST AT 26 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...
  ISABEL...
  HARDTNER...
  RURAL RESIDENCES OF BARBER...EASTERN COMANCHE AND SOUTHERN PRATT
  COUNTIES.

AT 1020 PM CDT...THERE WAS A TRAINED SPOTTER REPORT OF AT LEAST 60 MPH
WIND GUSTS 12 MILES WEST SOUTHWEST OF MEDICINE LODGE

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3711 9922 3731 9898 3754 9896 3752 9844
      3707 9846 3698 9865 3699 9893
TIME...MOT...LOC 0324Z 298DEG 23KT 3745 9874 3721 9874
          3703 9892

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:36 PM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, May 5, 3:36 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
336 PM CDT MON MAY 5 2008

.DISCUSSION...

DAYS 1-2...

ALL THE INGREDIENTS ARE COMING TOGETHER FOR THUNDERSTORMS THROUGH
EARLY AFTERNOON WEDNESDAY.

A DEEP UPPER TROUGH OFF OF BAJA WILL EJECT EAST ACROSS THE
SOUTHERN ROCKIES AND SOUTHERN PLAINS THROUGH WEDNESDAY. AHEAD OF THIS
SYSTEM, RICH GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE
GULF OF MEXICO. A DRYLINE WAS SITUATED FROM CENTRAL NM INTO SE CO
AND FAR WESTERN KS THIS AFTERNOON. AN OUTFLOW FROM NOCTURNAL
STORMS STRETCHED FROM GARDEN CITY TO FAR NORTHERN OKLAHOMA.

ALTHOUGH JET STREAK DYNAMICS ARE RATHER WEAK THIS AFTERNOON, SW KS
IS STILL UNDERNEATH A BROAD UPPER JET THAT WILL HELP VENTILATE AND
MAINTAIN ANY STORMS THAT DEVELOP ALONG THE DRYLINE AND OUTFLOW
BOUNDARY. GIVEN THE STRONG SFC HEATING AND COLD MID LEVEL TEMPS,
CAPPING WILL NOT BE AN ISSUE. STORMS THAT DEVELOP THIS EVENING
WILL LIKELY LINGER MOST OF THE NIGHT AS CONVERGENCE INCREASES
ALONG THE NORTHERN EDGE OF THE NOCTURNAL LOW LEVEL JET. IN FACT
ELEVATED STORMS WERE ONGOING IN CENTRAL KS THIS AFTERNOON. IT IS
FAIRLY UNUSUAL FOR ELEVATED CONVECTION TO PERSIST ALL DAY.

AFTER A BREAK MID TO LATE TUESDAY MORNING, A DRYLINE WILL HELP
INITIATE STORMS TUESDAY AFTERNOON, ESPECIALLY ALONG AND EAST OF A
LINE FROM SCOTT CITY TO LIBERAL. ALSO, TONIGHTS STORMS WILL
PROBABLY LEAVE AN OUTFLOW BOUNDARY ACROSS SOUTHERN KANSAS, AND
THIS BOUNDARY COULD ALSO SERVE TO INITIATE STORMS.

STORMS TUESDAY AFTERNOON WILL LIKELY LINGER INTO TUESDAY NIGHT AS
A STRONG SHORTWAVE TROUGH APPROACHES FROM THE SW. THIS SYSTEM WILL
BE PASSING TO OUR SOUTH ON WEDNESDAY. THE MODELS INDICATE THAT
MOISTURE WILL WRAP AROUND THE SYSTEM INTO CENTRAL AND SOUTHERN
KANSAS AND POSSIBLY AS FAR WEST AS DODGE CITY. AS THE MID LEVEL
COLD COOL ARRIVES, THUNDERSTORMS WILL DEVELOP BY MID TO LATE
MORNING AND THEN PROGRESS ACROSS SOUTHERN KANSAS INTO EARLY
AFTERNOON.

WITH SEVERAL ROUNDS OF STORMS EXPECTED, A FEW PLACES MAY SEE
EXCESSIVE RAIN AMOUNTS WHICH COULD CAUSE FLOODING. OF COURSE,
AS IS TYPICAL IN SOUTHWEST KANSAS, THERE WILL BE PLACES THAT
RECEIVE MUCH LESS RAIN.

OVERNIGHT LOWS WILL BE QUITE MILD GIVEN THE HIGH DEWPOINTS. BUT
OUTFLOW FROM STORMS COULD STILL COOL TEMPS INTO THE UPPER 50S.

MAXES TUESDAY MAY BE SIMILAR TO TODAY. BUT TONIGHTS STORMS AND
LEFTOVER MESOSCALE OUTFLOW BOUNDARIES COULD KEEP CERTAIN AREAS
COOLER THAN OTHERS. TODAY IS A GOOD EXAMPLE OF THIS. MCS ACTIVITY
PERSISTED THROUGH THE DAY IN CENTRAL KS AND THEY STAYED MUCH
COOLER.

DAYS 3-7...

AN UPPER LOW OVER WESTERN OKLAHOMA WILL MOVE RAPIDLY EASTWARD BY
THURSDAY MORNING WITH ANY LINGERING WRAP AROUND PRECIP MOVING OUT
TOWARD MORNING. SEVERAL SHORTWAVE TROUGHS IN WESTERLY FLOW ALOFT ARE
SCHEDULED TO MOVE ACROSS THE REGION WITH THE FIRST ONE ON FRIDAY AND
ANOTHER MORE SUBSTANTIAL WAVE ON SATURDAY THEN RIDGING ON MONDAY
MORNING. THE FIRST WAVE WILL PUSH A SURFACE LOW NEAR ELKHART TO THE
SOUTH OF THE AREA AND INTO OKLAHOMA ON FRIDAY FOLLOWED BY ANOTHER
LOW PRESSURE SYSTEM MOVING AGAIN NEAR ELKHART TO THE SOUTH OF THE
DODGE CITY CWA INTO THE WEEKEND. MUCH OF THE PRECIP WILL STAY MAINLY
SOUTH. THERE COULD BE SOME PERIODS OF LOW STRATUS IN THE MORNINGS
WITH UPSLOPE FLOW. AS FOR TEMPERATURES THE OVERNIGHT LOWS SHOULD BE
MOSTLY IN THE 40S WITH HIGHS IN THE 60S TO NEAR 70 WITH A WARMING
TREND ON MONDAY IN THE MID TO UPPER 70S.

.AVIATION...

SCATTERED SEVERE THUNDERSTORMS WITH HAIL UP TO 2 INCHES AND WINDS TO
70 MPH WILL BE FORMING ALONG AN OUTFLOW BOUNDARY NEAR THE GCK AND
DDC TAF SITES INTO THE EVENING. WINDS ON THE NORTH SIDE OF THIS
BOUNDARY ARE SOUTHEASTERLY WHILE TO THE SOUTH THEY ARE SOUTHERLY
FROM 15 TO 25KTS. OTHER THUNDERSTORMS MAY STAY JUST NORTH OF THE
HAYS AREA. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE
EVENING AND ARE EXPECTED TO CONTINUE THROUGH 12Z TUESDAY. YOU CAN
EXPECT VFR CONDITIONS EXCEPT AROUND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  83  57  70 /  60  50  60  60
GCK  60  83  55  67 /  60  40  40  40
EHA  58  84  55  69 /  50  30  30  20
LBL  61  85  56  70 /  60  40  40  40
HYS  61  78  57  67 /  50  30  60  70
P28  63  82  62  76 /  60  60  60  90

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/06
Hazardous weather outlook, May 5, 11:06 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 AM CDT MON MAY 5 2008

KSZ045-064-076>078-086-087-061100-
NESS-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1106 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 4 PM. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-061>063-074-075-084-085-061100-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS-
1106 AM CDT MON MAY 5 2008 /1006 AM MDT MON MAY 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 1 PM. THESE STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 1 PM CDT THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-046-061100-
TREGO-ELLIS-RUSH-
1106 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 4 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-061100-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1106 AM CDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 7 PM. THESE STORMS WILL PROBABLY
NOT BE SEVERE...BUT SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE
POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 7 PM THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 5, 7:58 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             1 S HOLCOMB             37.98N 100.99W
05/05/2008  E0.88 INCH       FINNEY             KS   PUBLIC

&&

JFINCH
Local storm report, May 5, 8:05 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             8 N CHARLESTON          37.99N 100.57W
05/05/2008  E0.88 INCH       GRAY               KS   PUBLIC

&&

BURGERT
Local storm report, May 5, 9:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             13 W RICHFIELD          37.27N 102.02W
05/05/2008  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

0500 PM     HAIL             22 NNE ELKHART          37.30N 101.74W
05/05/2008  E0.75 INCH       MORTON             KS   PUBLIC

0500 PM     HAIL             22 NNE ELKHART          37.30N 101.74W
05/05/2008  E0.75 INCH       MORTON             KS   PUBLIC

0530 PM     HAIL             HOLCOMB                 37.99N 100.99W
05/05/2008  E1.00 INCH       FINNEY             KS   PUBLIC

0600 PM     HAIL             5 E RICHFIELD           37.27N 101.69W
05/05/2008  E0.75 INCH       MORTON             KS   PUBLIC

0605 PM     HAIL             8 W SCOTT CITY          38.48N 101.06W
05/05/2008  E0.88 INCH       SCOTT              KS   STORM CHASER

0620 PM     HAIL             S GARDEN CITY           37.98N 100.86W
05/05/2008  E2.00 INCH       FINNEY             KS   TRAINED SPOTTER

&&

BURGERT
Local storm report, May 5, 9:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
912 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             13 W RICHFIELD          37.27N 102.02W
05/05/2008  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

0500 PM     HAIL             22 NNE ELKHART          37.30N 101.74W
05/05/2008  E0.75 INCH       MORTON             KS   PUBLIC

0500 PM     HAIL             22 NNE ELKHART          37.30N 101.74W
05/05/2008  E0.75 INCH       MORTON             KS   PUBLIC

0530 PM     HAIL             HOLCOMB                 37.99N 100.99W
05/05/2008  E1.00 INCH       FINNEY             KS   PUBLIC

0555 PM     HAIL             14 SSW ULYSSES          37.39N 101.45W
05/05/2008  E1.00 INCH       STEVENS            KS   PUBLIC

0600 PM     HAIL             5 E RICHFIELD           37.27N 101.69W
05/05/2008  E0.75 INCH       MORTON             KS   PUBLIC

0605 PM     HAIL             HOLCOMB                 37.99N 100.99W
05/05/2008  E1.50 INCH       FINNEY             KS   TRAINED SPOTTER

0605 PM     HAIL             8 W SCOTT CITY          38.48N 101.06W
05/05/2008  E0.88 INCH       SCOTT              KS   STORM CHASER

0610 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/05/2008  E1.75 INCH       FINNEY             KS   TRAINED SPOTTER

            MOST OF THE HAIL WAS PING PONG BALL SIZE.

0835 PM     TSTM WND GST     19 E DODGE CITY         37.76N 99.67W
05/05/2008  E60.00 MPH       FORD               KS   PUBLIC

0835 PM     HAIL             19 E DODGE CITY         37.76N 99.67W
05/05/2008  E0.88 INCH       FORD               KS   PUBLIC

&&

GERARD
Special weather statement, May 5, 9:24 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CDT MON MAY 5 2008

KSZ080-081-088>090-060330-
BARBER-CLARK-COMANCHE-KIOWA-PRATT-
924 PM CDT MON MAY 5 2008

...SIGNIFICANT WEATHER ADVISORY FOR BARBER...CLARK...COMANCHE...KIOWA
AND PRATT COUNTIES...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVILAND TO
COLDWATER TO ASHLAND...MOVING SOUTHEAST AT 21 MPH.

SMALL HAIL...AND WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN COMANCHE...NORTHWESTERN BARBER...SOUTHEASTERN KIOWA...
SOUTHERN CLARK AND SOUTHWESTERN PRATT COUNTIES...INCLUDING THE CITIES
OF ASHLAND...HAVILAND...SITKA...WILMORE...COLDWATER...
PROTECTION...AND BELVIDERE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3756 9865 3723 9893 3700 9950 3717 10001
      3743 9953 3768 9919
TIME...MOT...LOC 0224Z 285DEG 18KT 3758 9914 3732 9935
          3716 9980

UMSCHEID
Local storm report, May 5, 10:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 PM CDT MON MAY 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             WILMORE                 37.34N 99.21W
05/05/2008  E0.75 INCH       COMANCHE           KS   TRAINED SPOTTER

&&

MB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:25 PM CDTSevere Thunderstorm WarningDDCFinney, Gray33 min
May 5, 7:26 PM CDTSpecial Weather StatementDDCBarber49 min
May 5, 7:37 PM CDTSpecial Weather StatementDDCFord38 min
May 5, 7:46 PM CDTSevere Thunderstorm WarningDDCBarber44 min
May 5, 7:47 PM CDTSevere Thunderstorm WarningDDCFord, Gray43 min
May 5, 8:30 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa20 min
May 5, 9:24 PM CDTSpecial Weather StatementDDCClark, Comanche, Kiowa66 min
May 5, 9:37 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt38 min
May 5, 10:38 PM CDTAreal Flood WarningDDCSeward7 hr
May 5, 10:46 PM CDTSevere Thunderstorm WarningDDCBarber25 min
May 6, 3:14 PM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny, Scott46 min
May 6, 3:55 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Lane, Scott65 min
May 6, 4:51 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Lane, Scott39 min
May 6, 5:27 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Lane, Ness33 min
May 6, 5:35 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott26 min
May 6, 5:58 PM CDTSevere Thunderstorm WarningDDCEllis, Finney, Hodgeman, Lane, Ness, Pawnee and 2 more62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.